The Evans-Krylov theorem for nonlocal fully nonlinear equations

Abstract

We prove a regularity result for solutions of a purely integro-differential Bellman equation. This regularity is enough for the solutions to be understood in the classical sense. If we let the order of the equation approach two, we recover the theorem of Evans and Krylov about the regularity of solutions to concave uniformly elliptic partial differential equations.

  • [abels2007aap] Go to document H. Abels and M. Kassmann, "An analytic approach to purely nonlocal Bellman equations arising in models of stochastic control," J. Differential Equations, vol. 236, iss. 1, pp. 29-56, 2007.
    @article {abels2007aap, MRKEY = {2319919},
      AUTHOR = {Abels, H. and Kassmann, M.},
      TITLE = {An analytic approach to purely nonlocal {B}ellman equations arising in models of stochastic control},
      JOURNAL = {J. Differential Equations},
      FJOURNAL = {Journal of Differential Equations},
      VOLUME = {236},
      YEAR = {2007},
      NUMBER = {1},
      PAGES = {29--56},
      ISSN = {0022-0396},
      CODEN = {JDEQAK},
      MRCLASS = {35J60 (45P05 47G20 60J75 93E20)},
      MRNUMBER = {2319919},
      MRREVIEWER = {Eduardo V. Teixeira},
      DOI = {10.1016/j.jde.2006.12.013},
      ZBLNUMBER = {1119.47048},
      }
  • [CC] L. Caffarelli and X. Cabré, Fully Nonlinear Elliptic Equations, Providence, RI: Amer. Math. Soc., 1995, vol. 43.
    @book {CC, MRKEY = {1351007},
      AUTHOR = {Caffarelli, Luis and Cabr{é},
      Xavier},
      TITLE = {Fully Nonlinear Elliptic Equations},
      SERIES = {Amer. Math. Soc. Colloq. Publ.},
      VOLUME = {43},
      PUBLISHER = {Amer. Math. Soc.},
      ADDRESS = {Providence, RI},
      YEAR = {1995},
      PAGES = {vi+104},
      ISBN = {0-8218-0437-5},
      MRCLASS = {35J60 (35-01 35B45 35B65 35Dxx)},
      MRNUMBER = {1351007},
      MRREVIEWER = {P. Lindqvist},
      ZBLNUMBER = {0834.35002},
      }
  • [CS2] Go to document L. Caffarelli and L. Silvestre, "Regularity results for nonlocal equations by approximation," Archive of Rational Mechanics and Analysis, vol. 200, pp. 59-88, 2011.
    @article{CS2,
      author = {Caffarelli, Luis and Silvestre, Luis},
      TITLE = {Regularity results for nonlocal equations by approximation},
      JOURNAL={Archive of Rational Mechanics and Analysis},
      VOLUME={200},
      YEAR={2011},
      PAGES={59--88},
      DOI={10.1007/s00205-010-0336-4},
     }
  • [CS] Go to document L. Caffarelli and L. Silvestre, "Regularity theory for fully nonlinear integro-differential equations," Comm. Pure Appl. Math., vol. 62, iss. 5, pp. 597-638, 2009.
    @article {CS, MRKEY = {2494809},
      AUTHOR = {Caffarelli, Luis and Silvestre, Luis},
      TITLE = {Regularity theory for fully nonlinear integro-differential equations},
      JOURNAL = {Comm. Pure Appl. Math.},
      FJOURNAL = {Communications on Pure and Applied Mathematics},
      VOLUME = {62},
      YEAR = {2009},
      NUMBER = {5},
      PAGES = {597--638},
      ISSN = {0010-3640},
      CODEN = {CPAMA},
      MRCLASS = {35R09 (34B30 35B65 35J60 41A17 45J05 60J75 93E20)},
      MRNUMBER = {2494809},
      MRREVIEWER = {Fabiana Leoni},
      DOI = {10.1002/cpa.20274},
      ZBLNUMBER = {1170.45006},
      }
  • [cs-toappear] L. Caffarelli and L. Silvestre, "On the Evans-Krylov theorem," Proc. Amer. Math. Soc., vol. 138, iss. 1, pp. 263-265, 2010.
    @article {cs-toappear, MRKEY = {2550191},
      AUTHOR = {Caffarelli, Luis and Silvestre, Luis},
      TITLE = {On the {E}vans-{K}rylov theorem},
      JOURNAL = {Proc. Amer. Math. Soc.},
      FJOURNAL = {Proceedings of the American Mathematical Society},
      VOLUME = {138},
      YEAR = {2010},
      NUMBER = {1},
      PAGES = {263--265},
      ISSN = {0002-9939},
      CODEN = {PAMYAR},
      MRCLASS = {35J60 (35B65)},
      MRNUMBER = {2550191},
      MRREVIEWER = {Cristian E. Guti{é}rrez},
      ZBLNUMBER = {1180.35229},
      }
  • [MR649348] Go to document L. C. Evans, "Classical solutions of fully nonlinear, convex, second-order elliptic equations," Comm. Pure Appl. Math., vol. 35, iss. 3, pp. 333-363, 1982.
    @article {MR649348, MRKEY = {0649348},
      AUTHOR = {Evans, Lawrence C.},
      TITLE = {Classical solutions of fully nonlinear, convex, second-order elliptic equations},
      JOURNAL = {Comm. Pure Appl. Math.},
      FJOURNAL = {Communications on Pure and Applied Mathematics},
      VOLUME = {35},
      YEAR = {1982},
      NUMBER = {3},
      PAGES = {333--363},
      ISSN = {0010-3640},
      CODEN = {CPAMA},
      MRCLASS = {35J60 (93E20)},
      MRNUMBER = {0649348},
      MRREVIEWER = {Pierre-Louis Lions},
      DOI = {10.1002/cpa.3160350303},
      ZBLNUMBER = {0469.35022},
      }
  • [MR661144] N. V. Krylov, "Boundedly inhomogeneous elliptic and parabolic equations," Izv. Akad. Nauk SSSR Ser. Mat., vol. 46, iss. 3, pp. 487-523, 670, 1982.
    @article {MR661144, MRKEY = {0661144},
      AUTHOR = {Krylov, N. V.},
      TITLE = {Boundedly inhomogeneous elliptic and parabolic equations},
      JOURNAL = {Izv. Akad. Nauk SSSR Ser. Mat.},
      FJOURNAL = {Izvestiya Akademii Nauk SSSR. Seriya Matematicheskaya},
      VOLUME = {46},
      YEAR = {1982},
      NUMBER = {3},
      PAGES = {487--523, 670},
      ISSN = {0373-2436},
      MRCLASS = {35J65 (35K60)},
      MRNUMBER = {0661144},
      MRREVIEWER = {R. Schumann},
      ZBLNUMBER={0529.35026},
      }
  • [MR1424785] Go to document J. -L. Menaldi and M. Robin, "Ergodic control of reflected diffusions with jumps," Appl. Math. Optim., vol. 35, iss. 2, pp. 117-137, 1997.
    @article {MR1424785, MRKEY = {1424785},
      AUTHOR = {Menaldi, J.-L. and Robin, M.},
      TITLE = {Ergodic control of reflected diffusions with jumps},
      JOURNAL = {Appl. Math. Optim.},
      FJOURNAL = {Applied Mathematics and Optimization. An International Journal with Applications to Stochastics},
      VOLUME = {35},
      YEAR = {1997},
      NUMBER = {2},
      PAGES = {117--137},
      ISSN = {0095-4616},
      CODEN = {AMOMBN},
      MRCLASS = {93E20 (60J60 60J75)},
      MRNUMBER = {1424785},
      MRREVIEWER = {{\L}. Stettner},
      DOI = {10.1007/s002459900040},
      ZBLNUMBER = {0876.93095},
      }
  • [MR1355243] Go to document R. Mikulyavichyus and G. Pragarauskas, "Classical solutions of boundary value problems for some nonlinear integro-differential equations," Liet. Mat. Rink., vol. 34, iss. 3, pp. 347-361, 1994.
    @article {MR1355243, MRKEY = {1355243},
      AUTHOR = {Mikulyavichyus, R. and Pragarauskas, G.},
      TITLE = {Classical solutions of boundary value problems for some nonlinear integro-differential equations},
      JOURNAL = {Liet. Mat. Rink.},
      FJOURNAL = {Matematikos ir Informatikos Institutas. Lietuvos Matematik\polhk u Draugija. Vilniaus Universitetas. Lietuvos Matematikos Rinkinys},
      VOLUME = {34},
      YEAR = {1994},
      NUMBER = {3},
      PAGES = {347--361},
      ISSN = {0132-2818},
      MRCLASS = {35G30 (45K05)},
      MRNUMBER = {1355243},
      MRREVIEWER = {V. Moros},
      DOI = {10.1007/BF02336537},
      }
  • [stein1970sia] E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton, N.J.: Princeton Univ. Press, 1970, vol. 30.
    @book {stein1970sia, MRKEY = {0290095},
      AUTHOR = {Stein, Elias M.},
      TITLE = {Singular Integrals and Differentiability Properties of Functions},
      SERIES = {Princeton Math. Ser.},
      VOLUME={30},
      PUBLISHER = {Princeton Univ. Press},
      ADDRESS = {Princeton, N.J.},
      YEAR = {1970},
      PAGES = {xiv+290},
      MRCLASS = {46.38 (26.00)},
      MRNUMBER = {0290095},
      MRREVIEWER = {R. E. Edwards},
      ZBLNUMBER = {0207.13501},
      }

Authors

Luis Caffarelli

Department of Mathematics
University of Texas at Austin
Austin, TX 78712

Luis Silvestre

Department of Mathematics
The University of Chicago
Chicago, IL 60637